Psoriasis and mirena coil?

Posted Sun 9 Feb 2014 9.44am by traceloulass
I have had psoriasis for 26 years in varying degrees

I have had psoriasis since I was 10 and am now 36. I have had 2 babies in 3 years and was totally clear during pregnancy with a bad flare up straight after then settled down to hardly any p at all. I had my last baby in April and in October I had mirena coil fitted. I had very mild p but since having coil fitted I am covered and it is really itchy and sore (not normally like this for me). Could it be connected to mirena? Hormone or just foreign body kicking immune system into gear? Anyone any experience of this because I can't see any other reason for flare up?

Posted Sat 19 Apr 2014 3.43pm by Ju400
Scalp

I do noticed that my p got worse shortly after I've had the mirena coil put in. I would have the accassional flare up prior in one little spot on my scalp but now it's everywhere. Nothing seems to help.

Posted Sun 1 Jun 2014 10.09pm by susan191052
Calves elbows 7 scalp particularly affected

I did not notice any change with the mirena.

Posted Thu 25 Jan 2018 11.25pm by Doodles

Late to this party, judging by the date. I had a mirena coil fitted last Oct and my p has become unbearable! My scalp is one massive scar, the parts where I had managed to clear p from (legs, elbows and face) have come back along with new zones on my ribs. I think I need to get it out of me?!

Posted Sun 4 Feb 2018 10.15pm by Michellet

Hi everyone, I have come onto this forum to try and find answers to what has recently happened to me.

I have had psoriasis since I was 5 and I am now 48.

For the last 2 years my psoriasis was completely clear and it has been amazing!

I then had my Mirena coil fitted late November 2017.

Week 8 I am now covered from head to feet in psoriasis and they are so itchy.

I really do believe that the coil has caused it and had it removed a week ago.

Fingers crossed the psoriasis will go once this is back out of my system.

Thanks

Michelle

Posted Sun 4 Feb 2018 10.42pm by SLT82

Keep us posted Michelle! I’ll be interested to hear your results!

I’ve had the coil for 3 Years and all sorts of odd things have happened to my body in that time. Definitely going to get it taken out.

Although I’m now scared of what will happen once it’s removed!

Posted Thu 8 Feb 2018 9.25pm by Doodles

Hey Michelle I’ve had p since 2002 legs, scalp and elbows mainly. I had managed to clear up my scalp, legs and elbows until I had the coil fitted. Then all hell broke loose over the last 3 months it has come back with a vengeance scalp driving me insane, elbows and even pubic hair region! I can only put it down to the coil... can you let me know how you get on with removing it- I can’t get into the docs until March!

Posted Thu 8 Feb 2018 10.05pm by Michellet

Hi there, It is now nearly 2 weeks since the coil was taken out and my skin is terrible.! I am itching so badly and my psoriasis is everywhere.

I can’t believe that just over 2 weeks ago I had no psoriasis and now I am covered.

I know it is the coil that has done this because about 15 years ago when I had mild psoriasis I had the pill injection and the same thing happened, I just thought it was a random flare up, now I know it’s not.

Posted Thu 8 Feb 2018 10.07pm by Michellet

Hope you get it sorted soon and we can both keep each other informed with our progress.

Posted Thu 12 Apr 2018 3.14pm by Parker3

I’ve had psoriasis since I was 9 years old (23 now) and got a mirena inserted Nov 2016. Previous to that, my psoriasis had completely cleared up and disappeared since I went vegan May 2015. About a month and a half after getting mirena, my psoriasis came back with a vengeance after I thought I’d never see it again. I’ve recently been developing worse autoimmune issues like extreme joint pains in my knees and fingers (at 23!!!) and a ton of gastrointestinal issues that I’ve never had before. I am getting my mirena removed in a few weeks because I am convinced it’s the root of all these problems and my psoriasis coming back. There should really be some research done on this connection, I’ve heard far too many people have the same problem.

Posted Tue 5 Mar 2019 12.12pm by NJ2424 (edited Tue 5 Mar 2019 12.13pm by NJ2424)

Hi, I've been waiting to post this... in June 2017 I had the mirena coil fitted and 10days later developed my first area of psoriasis. New patches grew until I was covered 60-70% in ears, face, limbs, hands feet and back. Was prescribed various creams and emollients, dovobet,enstillar and finally UVB which worked the best. However 6 weeks ago my coil came out and I'm almost clear of plaques, just the residual scarring which will take time to fade. Fingers crossed it continues to improve now that I'm coil free.

Posted Sun 5 May 2019 7.38am by CombatP

Nj2424 keep us posted! I have had two mirenas and never had psoriasis or joint paint or stomach issues until I had Mirena. Here I am five years later after trying everything it just progressed. I trying accupunture and Chinese herbs to see if I can clear my psoriasis. After reading all your posts I’m almost confident that the Mirena is the culprit. I’m considering removing Mirena too, but I don’t know what other birth control out there that’s not going to cause side effects and I sure don’t want to be pregnant again in my forties. I’ll keep y’all posted on acupuncture

Posted Mon 3 Jun 2019 10.14pm by Jenora

Do we really think the Mirena is linked to P ?

I’ve suffered for 30 years. Travelling down the long road of treatments.

Had mirena fitted in feb (menopause reasons) and my drug

( otezla) started to pretty much fail soon after. Never thought it would be connected. ?

So. Impossible menopause symptoms or Full body psoriasis?

Posted Mon 3 Jun 2019 11.25pm by Michellet

Hi Everyone, It’s been over a year since I was on this forum and thought I would give an update.

So feb/ March 2018 I was covered from head to foot in psoriasis. By the June they were all gone again but left me with white patches so had light treatment at hospital.

A year later my skin is completely clear still, not a single psoriasis on my body.

I would never have anything like this put into my body ever again. It was definitely the mirena coil that caused the outbreak last year.

Did any of you see a difference when you had the coil taken out?

Posted Tue 4 Jun 2019 8.14am by Doodles

That is great news Michellet I still have mine in...the dr wouldn’t remove it said I had to give it time!! I’m still getting fed up with the constant itching and more and more plaques appear, even on my face now. I did have a steroid injection for another problem which gave me some respite...so glad to hear that you are clear

To take part, sign in or register with us

The Psoriasis Association is the UK's leading national charity and membership organisation for people affected by psoriasis – patients, families, carers and health professionals Read More >

Get in touch

The Psoriasis Association Dick Coles House 2 Queensbridge Northampton NN4 7BF

Email: mail@psoriasis-association.org.uk

Tel :
01604 251 620
Registered with Fundraising Regulator -

© The Psoriasis Association Charitable Incorporated Organisation Number: 1180666 Scotland: SC039886 Privacy PolicyCookies

Site by Spoken Image | glitterfish

We use cookies to help us provide you with a better service, but do not track anything that can be used to personally identify you.

If you prefer us not to set these cookies, please visit our Cookie Settings page or continue browsing our site to accept them.